Quarterly Journal of Political Science > Vol 4 > Issue 4

Utility Representations of Risk Neutral Preferences in Multiple Dimensions

Jon X. Eguia, New York University,
 
Suggested Citation
Jon X. Eguia (2009), "Utility Representations of Risk Neutral Preferences in Multiple Dimensions", Quarterly Journal of Political Science: Vol. 4: No. 4, pp 379-385. http://dx.doi.org/10.1561/100.00009059

Published: 15 Dec 2009
© 2009 J. X. Eguia
 
Subjects
Formal modelling,  Game theory,  Public opinion,  Voting behavior
 
Keywords
Utility representationSpatial modelsMultidimensional preferencesRisk neutralityCity block preferences
 

Article Help

Share

Download article
In this article:
Theory
Discussion
References

Abstract

I show that in a multidimensional spatial model, if an agent is risk neutral on each side of the policy space away from his/her ideal point, then his/her utility function is linearly decreasing not in the Euclidean, but rather in the city block distance to the ideal policy of the agent.

DOI:10.1561/100.00009059